MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 85CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 85CM; CATHETER, PERCUTANEOUS
Catalog Number 90485
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, blood leakage was observed from the hemostatic valve.It was reported that only the subject balloon shaft was in contact with the hemostatic valve.Therefore, the subject balloon was replaced with a non-stryker device and it was noted that the blood leakage was stopped and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Additional Manufacturer Narrative
B1: adverse event/product problem ¿ corrected - no ¿product problem¿.H1: type of reportable event ¿ corrected - no ¿malfunction¿.H3 device evaluated by mfg ¿updated.H4 manufacturing date ¿ added.D4 expiration date - added.D4 lot # - updated.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Based on the results of the dhr (device history review) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.Visual/microscopic inspection: the device was returned together with non- stryker accessories.The middle part of the balloon catheter was found to be kinked/bent.There were no other anomalies noted.Functional inspection: balloon catheter shaft leaked during use ¿ pass.The balloon could be inflated and deflated without difficulties.There was no leakage noted during the test.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported 'balloon catheter shaft leaked during use' could not be confirmed.However, the device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information received indicates that the device was prepared for use as per the directions for use.There was no damage noted to the packaging prior to opening the packaging and the device was confirmed to be in good condition during preparation/prior to use on the patient.It was reported that continuous flush was not set up and maintained throughout the clinical procedure.This is directly contradictory to the dfu instructions which direct that 'to prevent thrombus formation and contrast media crystal formation, maintain a constant infusion of appropriate flush solution through guide catheter lumen'.It was reported that 'after preparation of the subject balloon as per dfu, a 8fr sheath was inserted using a peel-away sheath.Blood leakage was observed about one drop every 2-3 seconds from the hemostatic valve.Considered the blood leakage to be a problem with the sheath hemostatic valve, the sheath was replaced with another 8fr sheath and inserted the same subject balloon; however, the same blood leakage was observed from the hemostatic valve.The sheath was replaced with a 9fr sheath instead, and the same subject balloon was inserted.The same blood leakage was again observed.Therefore, when the subject balloon was replaced with a non-stryker device, the blood leakage was stopped.Since the hemostatic valve was still functioning, it was considered the possibility that the leak was caused by the subject balloon and discontinued its use.The procedure was successfully completed using non- stryker balloon.The operator commented that the peel-away sheath may had damaged the hemostatic valve, causing it to expand irreversibly.The peel-away sheath was not peeled away but pulled back toward the shaft and left in place'.This is contradictory to the subject balloon dfu instructions which state that the operator should 'retract peel-away sheath from introducer hub and peel off of guide catheter shaft'.The balloon catheter was returned for analysis along with a non-stryker accessory.It was not possible to analyze the non-stryker accessory as the specifications and testing parameters of this device are not known to the complaints testing personnel.Instead, the focus of the investigation remained on the stryker subject balloon device.The balloon catheter was noted to be kinked/bent approximately mid-way along the shaft length.The dimensional inspections passed and an attempt was made to inflate the balloon.This was successful and the balloon was successfully inflated and deflated without any leakage noted.It is possible that failure to remove the peel-away sheath following its retraction, and the lack of a continuous flush being set up, may have both contributed to the observed blood leakage.Therefore, the as reported event of balloon catheter shaft leaked during use will be assigned not confirmed.The as analyzed event of balloon catheter kinked/bent will be assigned use error as the issue investigation confirms that the damage noted to the subject balloon device was not responsible for the reported event.In addition, there was an act or omission of an act that resulted in a different medical product response than intended by the manufacturer and/or expected by the user.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
FLOWGATE2 8F X 85CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18969645
Report Number3012931345-2024-00046
Device Sequence Number6299699
Product Code DQY
UDI-Device Identifier00815742004854
UDI-Public00815742004854
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2025
Device Catalogue Number90485
Device Lot Number0000256926
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDIKIT 8FR SHEATH (UNKNOWN)
Patient SexUnknown